Paxil Overdose Warning Signs

Important Information For All Paxil Users

The signs of a Paxil overdose may include symptoms such as shakiness, sweating, vomiting, nausea, confusion, dizziness, seizures, irregular heartbeat, aggression, agitation, kidney failure, liver problems, fainting, coma, and possible death.

If you experience these symptoms or have taken an excess amount of Paxil, seek emergency medical treatment. Once your symptoms are medically stabilized, follow up with your prescribing doctor.

What Is Paxil?

Paxil (paroxetine) is a prescription medication that is used to treat a number of conditions including depression, anxiety, panic attacks, post traumatic stress disorder, and obsessive compulsive disorder.

Also, because those with conditions such as Attention Deficit Hyperactivity Disorder have an increased risk for developing mental illnesses such as depression, they are often prescribed an antidepressant.


Overdose Treatment

Those who experience an acute overdose may have to have their stomach pumped via a tube that is inserted down the esophagus into the stomach. Other treatment may include intravenous fluids and medications to help control blood pressure or an irregular heartbeat.

As a result, it is important to take Paxil only as prescribed under the direct supervision of your doctor. Also, read about the risks of Paxil withdrawal and this Paxil warning.


How To Avoid A Paxil Overdose

paxil overdose

Overdoses generally do occur when a prescription medication is taken exactly as prescribed. 

Overdose only occurs when the medication in excessive amounts, i.e. it is not taken as prescribed. As a result, it is vitally important to only take this medication as prescribed by your doctor and never take in excess of the recommended amount.

Also, do not double up doses to make up for a missed dose, combine with other medications such as MAOI's, or share you medication with others.

If you experience any severe or unusual symptoms, especially dangerous swelling of the tongue or throat or changes in heart rate, hallucinations, confusion, etc. seek immediate emergency medical attention.

If you have questions, direct them to your prescribing doctor. Your doctor should be available to answer your questions.

It is also important to learn as much about what you are putting into your body as possible. Over time you will understand how your body responds to certain medications and whether any side effects you experience are minor or require attention. An informed consumer is a healthy, safe, consumer.


Back From Paxil Overdose To Paxil
Return To ADD Treatment